Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


throwing-up
May 25, 2006

Not on meds yet but about to start.I already know my stomach is not the best when taking any sorts of medicine and frequently throw-up when taking any medicine (pills) for headaches etc My question is in regards to throwing-up after taking HIV medication and what the implications are likely to be i.e. the meds may not be digested properly, the proper dosage won't be digested etc. Is there any alternatives to taking the meds (i have discussed with my doc and the meds will be VIR Z 250) which is a combo made here in Thailand of AZT/3TC/Viramune and is 1 pill taken twice per day. Appreciate any answers you can put my way from past experience. Thanks James K

Response from Dr. Young

Thank you for your post and questions.

Nausea and vomiting can be a common side effect of some medications. That said, it's very important for you to know that not everyone experiences vomiting with meds-- even those with delicate stomachs, like you.

The regimen that you mention occasionally causes these side effects and can be a cause for treatment switch-- what I tell my patients about vomiting is this-- so long as you don't vomit within the first few minutes of taking the pills (and see pills in the vomit), you're ok with regard to the absorption of the medications and don't need to redose the medications.

I hope this helps, feel free to write us back. BY



Previous
HELP!! T cells are lost
Next
change of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement